Alert archive / Texas / Wind Advisories in 2024

Wind Advisory 6, NWS Lubbock, TX

February 26, 202412 counties in Texas

NWS Lubbock, TX issued this wind advisory at Feb 26, 2024, 2:06 PM CST for 12 counties in Texas. It took effect at Feb 27, 2024, 9:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2024, 2:06 PM CST (20:06 UTC)
In effect from
Feb 27, 2024, 9:00 AM CST
Expired
Feb 27, 2024, 9:00 PM CST
In force
12 hr
Issued by
NWS Lubbock, TX

Counties Briscoe County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hall County, TX, Kent County, TX, King County, TX, Motley County, TX, Stonewall County, TX

The radar

The Lubbock radar (KLBB), 100 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2024-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2024-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3091 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 26, 11:48 AM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Feb 26, 11:48 AM CST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1148 AM CST Mon Feb 26 2024

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 235 AM CST Mon Feb 26 2024

Water vapor imagery at 2 AM showed a semi-dirty upper ridge just
east of the Four Corners ahead of a healthy plume of subtropical
high clouds. At the surface, a weak trough axis had pushed to our
east overnight but will redevelop west this afternoon in response
to pressure falls from strong westerly flow eroding the upper
ridge. This process will also result in a robust thermal ridge
bisecting the CWA from SW-NE complete with record highs for Lubbock
and Childress. NBM continues to lag the old school MOS with high
temps, so highs today were shifted closer to the warmer MET numbers
which depict Lubbock's first 90 degree day of the year. Similar to
yesterday, a scattering of high clouds should have little impact on
deep mixing potential today, so another windy day awaits for much of
the Caprock with strong winds favored generally along and north of
a Muleshoe to Floydada line where a Wind Advisory is valid. This
area delineates the southern periphery of a westerly low-level jet
generally favored to focus along the I40 corridor where 40-45 knots
of flow exists at 850 mb. Like Sunday, models including the HREF
mean appear too conservative with winds today, so speeds were nudged
higher than the NBM especially in the Wind Advisory. Even though the
boundary layer decouples this evening, westerly winds will remain
breezy overnight as the gradient flow tightens well south of
cyclogenesis in the central Great Plains. Very mild lows in the 50s
and some lower 60s look good in this pattern.

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 235 AM CST Mon Feb 26 2024

A windy day continues to be on par for tomorrow. The surface
pressure gradient will tighten as a deep surface low pushes across
the Central Plains into the Midwest. Confidence in advisory level
wind speeds is high, but confidence is currently low for warning
criteria. NAM MOS is the only guidance to show the possibility for
high winds, and that would be confined to mostly Parmer and possibly
Castro counties. Winds are progged to be in the 50-60 knot range at
H700 tomorrow. Some winds will be able to mix to the surface, but
cloud cover will limit the amount of mixing as well as overall
surface winds. We will ultimately hold off on a High Wind Watch for
the time being. Winds will shift to the north after 00Z with the
passage of a cold front, and winds will continue to remain on the
breezy side thanks to 3 hour pressure rises 10+ mb. Surface winds
will quickly become more southeasterly by Wednesday
afternoon/evening as surface high pressure pushes eastward to
Missouri/Arkansas. Despite this wind shift, dewpoints will be slow
to recover. This will lead into the next event of interest. An upper
shortwave is progged to move push across the region late Wednesday
into Thursday. Models continue to hint at some precip developing
ahead of the upper trough and with the passage of the upper trough.
Overall surface moisture will be lacking and will have to mostly
rely on top-down moistening resulting in light precip at best. A
mixture of rain/snow will be possible initially with a transition to
mostly snow across our northwestern zones. Currently little to no
accumulation is expected. Quieter weather is expected late Thursday
through the weekend as upper flow becomes mostly zonal.

&&

.AVIATION...
(18Z TAFS)
Issued at 1141 AM CST Mon Feb 26 2024

VFR conditions expected at all three sites this afternoon.
However, there could be some pockets of patchy blowing dust that
could reduce visibility at times due to gusty winds up to 35
knots. LLWS of 45 to 50 knots at around 1200 feet is expected at
all sites this evening into tomorrow morning. MVFR conditions are
possible tomorrow morning into the afternoon due to gusty winds
and blowing dust reducing visibility.

&&

.FIRE WEATHER...
Issued at 235 AM CST Mon Feb 26 2024

Widespread critical fire weather is likely today as strong westerly
winds of 20 to 35 mph develop on the Caprock and extend into the far
southeast Texas Panhandle. The strongest winds of 30 to 35 mph at
the 20-foot level are expected north of a Muleshoe to Floydada line
where a few gusts could reach 55 mph. Combined with record highs in
the upper 80s to lower 90s and very low RH values of 10 to 15
percent, conditions will be favorable for wildfire spread. ERCs
continue to rise to at or above normal levels and recent fire
activity confirms this state of fuels. A Red Flag Warning is in
effect today from 11 AM until 7 PM for all counties except Kent,
Stonewall, Dickens, King, and Cottle.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 7 PM CST this evening for TXZ021>031-
033>036-039>042.

Wind Advisory until 7 PM CST this evening for TXZ021>024-027>030.

Fire Weather Watch from Tuesday morning through Tuesday evening
for TXZ021>044.

&&

SHORT TERM...93
LONG TERM....51
AVIATION...10
Hazardous weather outlook, Feb 26, 3:04 AM CST, 11 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
304 AM CST Mon Feb 26 2024

TXZ021>044-270915-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
304 AM CST Mon Feb 26 2024

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Strong westerly winds of 30 to 35 mph with gusts to 55 mph along
with blowing dust will develop later this morning across the far
southwest Texas Panhandle and northern South Plains. A Wind Advisory
is in effect for these areas from 11 AM until 7 PM.

A Red Flag Warning is in effect today from 11 AM until 7 PM for all
counties except Kent, Stonewall, Dickens, King, and Cottle.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Widespread critical fire weather conditions are expected to develop
once again Tuesday as very warm, dry and windy conditions overspread
the region. A Fire Weather Watch remains in effect for all areas
Tuesday afternoon and evening.

Westerly winds of 30 to 40 mph with gusts of 50 to 60 mph are
expected region wide on Tuesday. Blowing dust is likely, mainly on
the Caprock.

A light wintry mix is possible Thursday morning over portions of the
South Plains. Wintry accumulations are uncertain at this time.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 2:01 AM CSTWind AdvisoryLUBBailey, Briscoe, Castro, Floyd, Hale, Lamb and 2 more17 hr
Feb 26, 2:20 AM CSTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Crosby and 13 more17 hr
Feb 26, 2:06 PM CSTHigh Wind WarningLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 9 more31 hr
Feb 26, 2:17 PM CSTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more31 hr

Nearby

Wind Advisories in Texas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.